Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2015, 10:08 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 10:08 PM CDT (03:08 UTC)
- Expired
- Apr 24, 2015, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 10:23 PM CDT | TSTM WND DMG | 2 W Jacksonville, TX | LARGE TREE DOWN ACROSS HWY 175 |
| Apr 24, 10:39 PM CDT | HAIL 1.75 | 3 E Jacksonville, TX | RELAYED THROUGH MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 9:59 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS54 KSHV 250308
SVRSHV
TXC073-401-423-250415-
/O.NEW.KSHV.SV.W.0085.150425T0308Z-150425T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT FRI APR 24 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
NORTHERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SOUTHERN SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1115 PM CDT
* AT 1007 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BERRYVILLE...OR 13 MILES NORTHWEST OF JACKSONVILLE...MOVING EAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...TROUP...ARP...MOUNT
SELMAN...REESE...PONTA...MIXON...NEW SALEM...NEW SUMMERFIELD...
NOONDAY...NEW CHAPEL HILL...GALLATIN...REKLAW...CUNEY...CONCORD AND
TEASELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3225 9547 3230 9545 3233 9545 3234 9504
3185 9487 3185 9544 3188 9543 3190 9544
3193 9542 3196 9545 3199 9545 3201 9543
3204 9544 3205 9542 3207 9544 3208 9542
3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 0307Z 259DEG 56KT 3211 9543
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:38 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 24, 7:38 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 738 PM CDT FRI APR 24 2015 .AVIATION... FOR THE 25/00Z TAFS...A WIDE RANGE OF CIGS IN PLACE TO START THIS TAF PERIOD WITH A WARM FRONT STRADDLING THE AR/LA BORDER AND THEN SNAKING BACK NWWRD OVER EXTREME NE TX. THIS IS RESULTING IN LIFR CIGS AND VSBYS AT TXK/ELD NORTH OF THE WARM FRONT WHILE MVFR/LOW VFR CIGS ARE SEEN FARTHER SOUTH AT OUR REMAINING TAF SITES. A LINE OF STRONG CONVECTION IS NOTED NEAR TXK EXTENDING SWWRD ALONG I-30 AS A MORE INTENSE LINE OF STORMS REMAINS TO OUR WEST NEAR THE DFW METROPLEX. AVIATION CONCERNS ARE NUMEROUS WITH THESE STORMS THIS EVENING TO INCLUDE SEVERE TURBULENCE...MIXED ICING...AND FREQUENT LIGHTNING. WINDS ARE VEERING OFF THE DECK WITH MOSTLY S/SE WINDS AT THE SFC AND BECOMING MORE W/SW ALOFT...SPEEDS NEAR AREAS OF CONVECTION MAY EXCEED 50 KTS AT THE SFC. CONDITIONS WILL SLOWLY IMPROVE AFTER MIDNIGHT THROUGH THE MORNING HOURS ON SATURDAY AS CONVECTION MOVES EAST AND GRADUAL CLEARING OCCURS FROM W TO E. /19/ && .PREV DISCUSSION... /ISSUED 507 PM CDT FRI APR 24 2015/ UPDATE... JUST SENT OUT A QUICK UPDATE TO INCLUDE TORNADO WATCH 103 THROUGH 10 PM TONIGHT. STORMS TO DEVELOP ALONG AND SOUTH OF A BAROCLINIC ZONE ORIENTED EAST TO WEST MAINLY ACROSS THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS...HEAVY RAIN...HAIL...AND ISOLATED TORNADOES POSSIBLE. /05/ PREV DISCUSSION... /ISSUED 326 PM CDT FRI APR 24 2015/ DISCUSSION... LATEST SFC ANALYSIS SHOWING A DEEPENING SFC LOW ACROSS SE CO INTO SW KS WITH A DRYLINE ACROSS THE TX/OK PNDL INTO W TX. A SOUTHEAST FLANKING WARM FRONT EXTENDED FROM THE SFC LOW AND SNAKED SOUTH AND EAST INTO CENTRAL OK TO JUST SOUTH OF DFW TO NEAR TYR TO ESF. THIS WARM FRONT HAS MOVED VERY LITTLE TODAY ACROSS S/CENTRAL LA BUT HAS SHOWN A GREATER TENDENCY TO MOVE NORTHWARD INTO NORTH CENTRAL TEXAS OVER THE LAST COUPLE HOURS. CLOUD COVER REMAINS VERY THICK AND ITS THIS CLOUD COVER THAT HAS TEMPERED DAYTIME HIGH TEMPS TODAY. ITS ALSO THIS CLOUD COVER THAT HAS NOT ALLOWED FOR MUCH IN THE WAY OF INSTABILITY. LATEST MESOANALYSIS ONLY SHOWING CAPE VALUES NEAR 1000J/KG ALONG AND SOUTHWEST OF THE SLOWLY RETURNING NORTHWARD WARM FRONT. SUPERCELL THUNDERSTORM THAT FORMED SOUTH OF OUR AREA EARLIER TODAY FORMED ALONG THE WARM FRONT AND THE BEST UPPER LEVEL SUPPORT WHICH IS MEAGER AT BEST...EXISTS OUT WEST WHERE TORNADO WATCH #100 WAS JUST ISSUED FOR PORTIONS OF CENTRAL AND N TX. THE LATEST WRF OUTPUT HAS SHOWN A TENDENCY TO LIFT THE WARM FRONT TOO FAR NORTH AND THUS ITS SOLUTION WAS DISCOUNTED. HAVE INSTEAD GONE WITH A MODEL BLEND OF THE HRRR FOR THE VERY SHORT TERM...FOLLOWED BY A GFS/ECMWF BLEND BEYOND TONIGHT. HAVING SAID THAT...THE LATEST HRRR SHOWS CONVECTION DEVELOPING RAPIDLY NEAR AND NORTH OF THE I-20 CORRIDOR OF N TX LATER THIS EVENING WITH SOME OF THESE STORMS LIKELY EXHIBITING DISCRETE CHARACTERISTICS AS THEY MOVE EASTWARD INTO OUR NW ZONES. SOME OF THIS STRONG/SEVERE CONVECTION COULD EVENTUALLY MOVE ITS WAY INTO NW LA LATE THIS EVENING/OVERNIGHT BUT THE EVENTUAL STORM MODE SHOULD BE FOR A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION...RAPIDLY EXPANDING AND SPREADING SOUTH AND EAST THROUGH THE NIGHT. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE A THREAT...WITH THE TORNADIC THREAT LIKELY ORIENTED NEAR WHERE THE WARM FRONT SETS UP LATER THIS EVENING...SOMEWHERE ACROSS NE TX INTO WEST CENTRAL OR NORTHWEST LOUISIANA. THE LEAD SHORTWAVE EJECTS NORTHWARD INTO THE CENTRAL PLAINS OVERNIGHT TONIGHT WITH NEAR ZONAL FLOW IN ITS WAKE SETTING UP ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN A MUCH DRIER DAY ON SATURDAY BUT A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE REGION AS WELL. STRONG SOUTHWEST WINDS AND EVENTUAL SUNSHINE WILL ALLOW FOR SFC TEMPS TO WARM WELL INTO THE 80S ON SAT AS WELL AS SUN WITH SOME LOCATIONS LIKELY FLIRTING WITH THE 90 DEGREE MARK. MOISTURE BEGINS TO RETURN QUICKLY BACK INTO THE REGION FROM THE SOUTH DURING THE DAY SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER UPPER TROUGH DIGS INTO THE SOUTHWEST CONUS AND CUTS OFF ACROSS THE FOUR CORNERS REGION LATE SUNDAY NIGHT. THIS RETURNING MOISTURE AND INSTABILITY WILL LIKELY RESULT IN ANOTHER RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS OUR REGION MONDAY INTO MONDAY NIGHT WITH THE UPPER TROUGH ONLY MAKING SLOW EASTWARD PROGRESS INTO CENTRAL OK BY TUE. THE GOOD NEWS IS BY THIS TIME...WE SHOULD BEGIN TO SEE DRY SLOTTING ALONG THE SOUTHERN FLANK OF THE CLOSED LOW WHICH SHOULD RESULT IN DRIER CONDITIONS TUESDAY AND ESPECIALLY WEDNESDAY THROUGH THE END OF THE WORK WEEK AS AS UPPER LEVEL RIDGING BEGINS TO TAKE OVER FROM THE WEST. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 89 64 89 / 60 20 0 10 MLU 70 87 66 87 / 60 30 10 10 DEQ 62 86 51 85 / 80 10 0 10 TXK 68 87 60 85 / 80 10 0 10 ELD 68 85 60 84 / 60 20 0 10 TYR 69 89 63 88 / 60 10 0 10 GGG 68 88 63 88 / 60 10 0 10 LFK 70 89 65 89 / 60 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Apr 24, 10:47 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1047 AM CDT FRI APR 24 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1047 AM CDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME DISCRETE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO THREE INCHES ACROSS THE REGION THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND OVERNIGHT. 13
In the hours before
Local storm report, Apr 24, 8:45 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 12 E WINNSBORO 32.96N 95.08W
04/24/2015 E60 MPH CAMP TX TRAINED SPOTTER
WINDS ESTIMATED BY STORM SPOTTER.
&&
EVENT NUMBER SHV1500353
13Local storm report, Apr 24, 9:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST UNION GROVE 32.58N 94.91W
04/24/2015 E60 MPH UPSHUR TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1500354
MMAYEAUXLocal storm report, Apr 24, 9:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG WHITE OAK 32.53N 94.86W
04/24/2015 GREGG TX EMERGENCY MNGR
TREES DOWN IN WHITE OAK
&&
EVENT NUMBER SHV1500355
21Local storm report, Apr 24, 9:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT FRI APR 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG HUGHES SPRINGS 33.00N 94.64W
04/24/2015 CASS TX PUBLIC
FORTY FOOT CREPE MYRTLE LOST THE TOP HALF OF
THE TREE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 24, 9:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
04/24/2015 MARION TX 911 CALL CENTER
TREE ON HOUSE IN TOWN
&&
EVENT NUMBER SHV1500357
10Local storm report, Apr 24, 10:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 4 E HOSSTON 32.88N 93.81W
04/24/2015 BOSSIER LA AMATEUR RADIO
POWER LINES DOWN
&&
EVENT NUMBER SHV1500358
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Wood | 46 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Morris, Smith, Titus, Upshur and 1 more | 50 min |
| Apr 24, 8:52 PM CDT | Tornado Warning | SHV | Upshur | 23 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 38 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Marion, Nacogdoches, Panola and 3 more | 46 min |
| Apr 24, 9:20 PM CDT | Flash Flood Warning | SHV | Bowie, Cass | 3 hr |
| Apr 24, 9:21 PM CDT | Tornado Warning | SHV | Cass | 24 min |
| Apr 24, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 46 min |
| Apr 24, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk, Shelby | 48 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 43 min |
| Apr 24, 10:34 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 41 min |
| Apr 24, 11:02 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Harrison, Nacogdoches, Panola, Rusk and 1 more | 58 min |
| Apr 25, 4:31 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 10 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| Apr 25, 6:23 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 25, 8:14 AM CDT | Special Weather Statement | SHV | Sabine | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.